[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.153.39.7. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1962

Tinea Versicolor in Steroid-Treated Patients: Incidence in Patients with Chronic Ulcerative Colitis and Regional Enteritis Treated with Corticotropin and Corticosteroids

Author Affiliations

CHICAGO

From the Section of Dermatology, Department of Medicine, The University of Chicago.

Arch Dermatol. 1962;85(1):44-52. doi:10.1001/archderm.1962.01590010050007
Abstract

Introduction  Since the advent and widespread use of corticosteroids much has been written about the undesirable effects of these drugs. In the past decade the influence of corticosteroids on cutaneous and systemic fungous infections in man and animals has received its share of attention.1-4 However, no systematic research into the possible effects of corticosteroids on tinea versicolor was available, although it was our own clinical impression that there was a higher than expected incidence of this infection in patients with Cushing's syndrome. This observation was confirmed by examining the charts of the 22 patients with Cushing's syndrome hospitalized at The University of Chicago Clinics since 1948. It was found that 3 of these patients had tinea versicolor infections, substantiated by positive KOH preparations. It therefore seemed worthwhile to study the incidence of tinea versicolor in a large number of patients treated with adrenal steroids and corticotropin, as compared with

×